MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12HTORQ115-A
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the portal vein using a lightning aspiration tubing (lightning), an indigo system cat12 aspiration catheter (cat12), and a penumbra engine (engine).During the procedure, when the physician went to turn on the flow switch to initiate aspiration using the lightning, the indicator light on the lightning unit turned solid red.The physician made several attempts turning off the engine as well as unplugging and plugging in the lighting to the usb port on the back of the engine to troubleshoot; however, the indicator light on the lightning remained solid red.Therefore, the lightning and cat12 were removed.The procedure was completed using a new lightning and cat12.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:.1.Section d.Box 1.Brand name.2.Section d.Box 4.Lot # and expiration date.Evaluation of the returned cat12 revealed an undamaged device.There were no allegations against this device; therefore, no testing was performed.Evaluation of the returned lightning unit revealed a functional device and could not confirm the reported complaint.Evaluation revealed that the lightning unit was returned with an stopcock attached that had a flow lever in the ¿off¿ position.The lightning unit was tested on a demonstration engine and canister.When powered on, the engine was able to achieve vacuum pressure within specification.With the stopcock flow lever in its returned position, the flow switch on the lightning unit was flipped to ¿on¿, but no aspiration occurred, and the lightning unit began flashing orange.The stopcock flow lever was turned, and the lightning unit flow switch was flipped to ¿on¿, and the lightning unit began flashing green and fluid was able to be aspirated without an issue.Further evaluation revealed that blood was present inside the flow switch of the lightning unit.The cause of this damage could not be determined, and this damage did not affect the lightning unit from functioning properly.Penumbra aspiration tubing are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2021-02201.1.Section h.Box 4.Device manufacture date.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12579464
Report Number3005168196-2021-02201
Device Sequence Number3322357
Product Code QEW
UDI-Device Identifier00815948022577
UDI-Public00815948022577
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2023
Device Model NumberLITNG12HTORQ115-A
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberF100819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer10/28/2021
10/28/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date10/29/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005